I cannot emphasize how happy I am to have found this website, especially given all of the horror stories out there on the internet. I have been on 50mg of Zoloft for about
10 years. A doctor prescribed it for moderate depression and anxiety. The doctor who prescribed it is a classic pill pusher with a horrible disposition. about
a year ago, I raised the issue of quitting the drug, and he described the "weaning off" formula, but I can't remember it now. However, I chickened out and never went off of it.
I recently had a telephone appointment with Dr. Quack (I missed my regular appointment), and mentioned that I might actually be ready to try and taper off. Of course, he said he couldn't discuss this over the phone (despite already having discussed it in person last year), and now wants me to come in for an additional appointment.
To tell you the truth, I do not trust this doctor, and he almost seems pleased when I am going through tough things in my life (I'm not a paranoid conspiracy theorist -- he really is a jerk). It's amazing that I'm still going to him after 10 years -- I live in Los Angeles, and there are many doctors to choose from. However, the day-to-day craziness in my life with my job seems to prevent me from taking the time to find a replacement doctor.
Anyway, this is a long way of explaining why I have chosen to do this on my own. Although I've been fine on the Zoloft, I'm considering trying to have a baby (I'm 45 and still single, so I'm going to try before it's too late -- which hopefully it isn't already). Since I cannot remember the specific formula that my doctor described a year ago, I decided to go from 50 mg to 37.5 mg for at least a few weeks. Tonight is my 8th night on 37.5 mg, and with the exception of some mild headaches (which I'm not even sure are related), so far, so good. To tell the truth, for the first several days, I actually felt happier than I did before. Then, yesterday, I was a little bit irritable. However, I was with my mother, my aunt, and my cousin, all of whom have the tendency to be a bit annoying sometimes. So it's tough to say whether my irritability was because I was overdosing on their collective dispositions, or withdrawing from the Zoloft.
I will try to remember to continue posting on this website as I travel toward the path of being Zoloft-free. Reading the stories posted by others has been incredibly encouraging, and if I can do a little bit to encourage someone else, then it is well worth it.
Post Edited (Jamonit) : 12/10/2012 4:24:28 AM (GMT-7)